Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 394, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 11, 2011, 5:50 PM CDT for Polk County, Scott County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 5:50 PM CDT (22:50 UTC)
- Expired
- May 11, 2011, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:06 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 11, 3:06 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 306 PM CDT WED MAY 11 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... THE NATURAL STATE WILL GET A BIT MORE ACTIVE THE NEXT COUPLE OF DAYS AS AN UPR LOW SLOWLY SPINS INTO AND THROUGH ARKANSAS. TONIGHT... IT APPEARS AS THOUGH THE ONGOING CONVECTIVE COMPLEX OVER NRN TX WILL BE ABLE TO CHUG INTO WRN AR THIS EVENING BEFORE WEAKENING AS IT MOVES EAST INTO CEN PARTS OF THE STATE. A CLOSE EYE WILL NEED BE KEPT ON THIS SYSTEM AS A RELATIVELY UNCAPPED AND MARGINALLY SHEARED ENVIRONMENT MAY ALLOW THE LINEAR MCS TO REMAIN SVR INTO AT LEAST WRN AR GIVEN MLCAPE VALUES PUSHING 2000 J/KG AHEAD OF THE COMPLEX. AFTER 03-04Z...THE SVR THREAT SHOULD DIMINISH SUBSTANTIALLY. THURSDAY... THOUGH THE AFOREMENTIONED UPR LOW WILL LOSE SOME PUNCH AS IT BEGINS TO FILL AND MEANDER EAST...SCT CONVECTION LOOKS LIKELY. ARKANSAS WILL BE ENCOMPASSED BY A BROAD WARM SECTOR THAT MAY BECOME LARGELY UNCAPPED BY MID AFTERNOON. THOUGH SHEAR WILL NOT BE OVERLY IMPRESSIVE GIVEN WEAKENING UPR FLOW AS THE H5 LOW FILLS...IT WILL BE AT LEAST MARGINALLY SUPPORTIVE OF ORGANIZED CONVECTION. NOW TO THE HARD PART...WHERE THESE STORMS WILL FORM. WITH THE DRY LINE WELL WEST IN OKLAHOMA...AND THE COLD FRONT NOT OVERTAKING IT UNTIL SOMETIME THU NIGHT...THERE WILL BE A LACK OF A LOW LVL FOCUS FOR TSTRM DEVELOPMENT THU OVER THE NATURAL STATE. BEST GUESS IS THAT SCT CONVECTION WILL BE POSSIBLE ALL DAY AND HAVE TAILORED THE GRIDS TO 50 PERCENT POP AND SCT WORDING. WITHOUT A SYNOPTICALLY EVIDENT LOW LVL FOCUS...BOUNDARIES BETWEEN AREAS OF SUNSHINE AND CLOUD COVER AND/OR REMNANT OUTFLOWS FROM CONVECTION TONIGHT WILL LIKELY PROVIDE FOCUS FOR CONVECTIVE INITIATION THU. THE STORMS THAT FORM MAY WELL REMAIN QUASI-DISCRETE WHICH COULD RESULT IN AT LEAST BRIEF SUPERCELLULAR CHARACTERISTICS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THOUGH LOW LVL FLOW DOES NOT APPEAR OVERLY CONDUCIVE FOR TORNADOES...ANY STORM THAT CAN BECOME FAVORABLY ORIENTED AND ATTACH TO BOUNDARIES COULD PROVE TO BE A TORNADO THREAT AS IT INGESTS ENHANCED LOW LVL HORIZONTAL VORTICITY AND ENJOYS LOW LCL HEIGHTS. IF ANY STORMS DO ATTACH TO BOUNDARIES... THEY WILL BE THE MOST LIKELY TO PRODUCE LARGE HAIL AS WELL. THE CONVECTION SHOULD SHOW A DIURNAL WEAKENING TREND THU NIGHT. FRIDAY... ANOTHER ROUND OF CONVECTION LOOKS POSSIBLE FRI AFTERNOON AS THE COLD FRONT FINALLY PUSHES THROUGH THE STATE. THE BEST CHANCES APPEAR TO BE OVER THE ERN HALF OF THE STATE WITH STRONG STRAIGHT LINE WINDS LIKELY THE GREATEST THREAT. SATURDAY... MUCH COOLER AIR WILL PUSH INTO THE STATE WITH HIGHS ONLY IN THE 60S AND 70S. CLOUD COVER WILL LIKELY PERSIST IN THE NE CORNER OF THE CWA AS THE UPR LOW SLIDES THROUGH. && .LONG TERM...SUNDAY THROUGH WEDNESDAY EXTENDED PERIOD LOOKS TO BE RATHER PLEASANT FOR MID MAY...AS THE AREA WILL REMAIN UNDER THE INFLUENCE OF STRONG NORTHWEST FLOW ALOFT. AN UPPER LOW WILL DROP DOWN THROUGH THE MID SOUTH REGION...BRINGING SMALL CHANCES FOR SHOWERS AND ISOLATED ELEVATED THUNDER SUNDAY AND MONDAY. OTHERWISE...COOL AND DRY WEATHER WILL BE THE NORM. BOTH HIGH AND LOW TEMPERATURES ARE EXPECTED TO BE AS MUCH AS 5 TO 15 DEGREES BELOW SEASONAL AVERAGES FOR MID MAY DURING THIS TIME PERIOD. I DON/T THINK TOO MANY FOLKS WILL COMPLAIN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 84 64 76 / 30 50 50 50 CAMDEN AR 70 83 68 81 / 30 50 50 40 HARRISON AR 66 81 59 69 / 50 50 50 30 HOT SPRINGS AR 70 82 67 77 / 40 50 50 30 LITTLE ROCK AR 70 85 67 79 / 30 50 50 40 MONTICELLO AR 71 86 69 82 / 30 50 50 50 MOUNT IDA AR 68 80 65 74 / 50 50 50 30 MOUNTAIN HOME AR 67 83 62 72 / 50 50 50 40 NEWPORT AR 69 85 65 77 / 30 50 50 50 PINE BLUFF AR 71 85 68 80 / 30 50 50 50 RUSSELLVILLE AR 68 82 64 75 / 50 50 50 30 SEARCY AR 67 84 64 78 / 30 50 50 50 STUTTGART AR 70 85 67 80 / 30 50 50 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...63 / LONG TERM...57
Hazardous weather outlook, May 11, 5:00 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED MAY 11 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD ROAD CLOSURES AND FLOODING WILL CONTINUE AS WATER SLOWLY RECEDES. MANY CREEKS AND RIVERS REMAIN OUT OF THEIR BANKS ACROSS THE STATE. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. UPPER LEVEL LOW PRESSURE OVER THE ROCKIES WILL GRADUALLY MOVE TO THE EAST AS THE DAY PROGRESSES. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST AS THE LOW APPROACHES. SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE BEST CHANCES OVER THE FAR WEST. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY CONCERN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVER FLOODING WILL CONTINUE...ESPECIALLY IN THE EAST...FOR THE NEXT SEVERAL DAYS AT LEAST. MOST RIVERS HAVE CRESTED...BUT THE WATER WILL BE VERY SLOW TO RECEDE. MANY AREA ROADS OVER EASTERN AND NORTHEAST ARKANSAS REMAIN CLOSED. INDIVIDUALS ARE ENCOURAGED TO CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. THE AFOREMENTIONED STORM SYSTEM WILL MOVE CLOSER TO THE STATE ON THURSDAY WITH INCREASED CHANCES OF PRECIPITATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STATEWIDE THURSDAY AS A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF AN APPROACHING FRONT. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS THOUGH DAMAGING WINDS AND ISOLATED TORNADOES CAN NOT BE RULED OUT THE UPPER LOW WILL WEAKEN BY FRIDAY BUT THE SURFACE COLD FRONT IS EXPECTED TO MOVE ACROSS THE STATE. THE CHANCES OF SEVERE WEATHER WILL SHIFT TO EASTERN AND SOUTHEASTERN ARKANSAS WHERE A SLIGHT RISK OF SEVERE WEATHER WILL CONTINUE. AT THIS TIME...THE HEAVY RAIN THREAT LOOKS MINIMAL...BUT A SLOWER FRONTAL PASSAGE COULD RESULT IN A MORE PROLONGED PERIOD OF RAIN FOR THE STATE. THEREFORE...INDIVIDUALS ARE ENCOURAGED TO STAY ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:39 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Pike, Polk, Scott, Yell | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.